Alert archive / Nevada / Wind Advisories in 2012

Wind Advisory 10, NWS Elko, NV

March 7, 2012

NWS Elko, NV issued this wind advisory at Mar 7, 2012, 8:34 AM PST. It took effect at Mar 7, 2012, 9:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 8:34 AM PST (16:34 UTC)
In effect from
Mar 7, 2012, 9:00 AM PST
Expired
Mar 7, 2012, 5:00 PM PST
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WWUS75 KLKN 071634
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
834 AM PST WED MAR 7 2012

...STRONG GUSTY WINDS CONTINUE IN CENTRAL NEVADA TODAY...

.NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY THROUGH SUNSET TODAY
BEHIND A DEPARTING STORM SYSTEM. THE STRONGEST WIND GUSTS WILL
FAVOR NORTHWEST TO SOUTHEAST ORIENTED VALLEYS WHERE SOME GUSTS OF
50 TO 55 MPH ARE EXPECTED. WINDS ARE EXPECTED TO QUICKLY SUBSIDE
AROUND SUNSET.

NVZ013-080100-
/O.NEW.KLKN.WI.Y.0010.120307T1700Z-120308T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
834 AM PST WED MAR 7 2012

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

* WINDS: NORTHWEST AVERAGING 25 TO 35 MPH...WITH GUSTS TO NEAR 55
  MPH. 

* TIMING: STRONGEST WINDS WILL OCCUR FROM 10 AM THROUGH 5 PM. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: STRONG NORTHWEST WINDS WILL MAKE TRAVEL DIFFICULT
  THROUGH THIS AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES
  AND ALONG EAST WEST ROADWAYS SUCH AS U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
2 follow-up statements
923 
WWUS75 KLKN 072210
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 PM PST WED MAR 7 2012

...STRONG GUSTY WINDS CONTINUE IN CENTRAL NEVADA THIS AFTERNOON...

.NORTH TO NORTHWEST WINDS WILL REMAIN STRONG AND GUSTY THROUGH
SUNSET BEHIND A DEPARTING STORM SYSTEM. THE STRONGEST WIND GUSTS
WILL FAVOR NORTHWEST TO SOUTHEAST ORIENTED VALLEYS WHERE SOME
GUSTS OF 50 TO 55 MPH ARE EXPECTED. WINDS ARE EXPECTED TO QUICKLY
SUBSIDE AROUND SUNSET THIS EVENING.

NVZ013-080100-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-120308T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
210 PM PST WED MAR 7 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

* WINDS: NORTH TO NORTHWEST AVERAGING 25 TO 35 MPH...WITH GUSTS TO
  NEAR 55 MPH.

* TIMING: STRONGEST WINDS WILL OCCUR THROUGH 5 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT THROUGH THIS
  AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ALONG EAST
  WEST ROADWAYS SUCH AS U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
592 
WWUS75 KLKN 080040
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
440 PM PST WED MAR 7 2012

...GUSTY NORTH WINDS WILL GRADUALLY SUBSIDE THIS EVENING...

..STRONG NORTH TO NORTHWEST WINDS ACROSS CENTRAL NEVADA WILL
GRADUALLY DIMINISH EARLY THIS EVENING THROUGH SUNSET. WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH 6 PM. WIND
SPEEDS WILL DECREASE QUICKLY AFTER SUNSET THIS EVENING. THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM PST.

NVZ013-080145-
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-120308T0100Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
440 PM PST WED MAR 7 2012

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. 

* WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: STRONGEST WINDS THROUGH 6 PM...THEN QUICKLY DIMINISHING
  AFTER SUNSET.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO MAKE
  TRAVEL DIFFICULT ACROSS NORTHERN NYE COUNTY INTO THIS EVENING.
  HIGH PROFILE VEHICLES SHOULD BE AWARE OF STRONG CROSSWINDS NEAR
  TONOPAH AND ON U.S. HIGHWAY 6.

$$

TURNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:39 AM PST, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 7, 3:39 AM PST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
339 AM PST WED MAR 7 2012

.SYNOPSIS...THE STORM SYSTEM THAT BROUGHT SNOW TO MUCH OF NORTHERN
AND CENTRAL NEVADA HAS EXITED INTO SOUTHERN UTAH EARLY THIS
MORNING. A FEW LINGERING SNOW SHOWERS WILL CONTINUE ACROSS FAR
EASTERN WHITE PINE COUNTY EARLY THIS MORNING...OTHERWISE HIGH
PRESSURE WILL BUILD INTO THE REGION BRINGING DRY WEATHER THROUGH
THE WEEKEND.
&&

.SHORT TERM...TODAY THROUGH FRIDAY. SATELLITE PICS SHOW UPPER LOW
CENTER OVER SOUTHWEST UTAH EARLY THIS MORNING WITH WRAP AROUND
MOISTURE STILL ACROSS EASTERN WHITE PINE COUNTY. GREAT BASIN
NATIONAL PARK AND OTHER MOUNTAINOUS AREAS ACROSS THIS REGION COULD
STILL SEE UP TO AN INCH OF SNOW BEFORE THIS ACTIVITY ENDS BY MID-
MORNING. OTHERWISE STRONG UPPER RIDGE WILL BUILD INTO THE REGION
TODAY FOR DRY WEATHER. SURFACE PRESSURE GRADIENT WILL REMAIN
MODERATE ACROSS CENTRAL NEVADA TODAY FOR BREEZY TO LOCALLY WINDY
CONDITIONS. MAX TEMPS TODAY WILL BE WINTERLIKE WITH READINGS MOSTLY
BE IN THE 30S. MAX TEMPS WILL RAPIDLY WARM BEGINNING ON THURSDAY
WITH READINGS MOSTLY IN THE MID 40S TO THE LOWER 50S THURSDAY AND
IN THE MID 50S TO THE MID 60S ON FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. MODELS REMAIN IN GOOD
AGREEMENT THROUGH THE WEEKEND. WEAK RIDGING OVER THE GREAT BASIN
FRIDAY EVENING BEGINS TO BREAK DOWN FRIDAY NIGHT AS A TROUGH PUSHING
INTO THE PAC NW SPREADS CLOUDS OVER THE REGION. HEAVIEST CLOUD COVER
AND BEST CHANCE FOR SOME LIGHT MAINLY MOUNTAIN PRECIPITATION WILL BE
OVER NORTHERN NEVADA...HUMBOLDT AND ELKO COUNTIES...LATE IN THE
WEEKEND AND EARLY NEXT WEEK.
&&

.AVIATION...UPPER LEVEL LOW EXITING INTO SOUTHERN UTAH AND NORTHERN
ARIZONA THIS MORNING. LIGHT SNOW SHOWER ACTIVITY ACROSS EAST-CENTRAL
NEVADA ENDING THIS MORNING WITH MOSTLY SUNNY SKIES ACROSS NORTHERN
AND CENTRAL NEVADA FOR THE REMAINDER OF THE DAY. NW TO SE SURFACE
GRADIENT WILL PRODUCT SOME GUSTY WINDS IN THE MID MORNING TO MID
AFTERNOON HOURS TODAY...WITH THE STRONGEST GUSTS OVER CENTRAL
NEVADA.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

91/96/96
Hazardous weather outlook, Mar 7, 2:33 AM PST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
233 AM PST WED MAR 7 2012

NVZ013-030>037-081045-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
233 AM PST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Nevada, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.